ETA: Thurl was posting as I was writing this post. It appears we share some of the same insights.
It occurs to me that not all HCV treatments are equal in this respect. Some (e.g. Viekira Pak + Ribavirin) are known to damage the liver in the process of attempting to clear the virus, while others are not. I am not a medical person, but suspect that therapies which damage the liver during treatment are probably more likely to leave behind a higher level of Cryoglobulinemia than treatments which demonstrate improved liver function during
Many years ago, I had the experience of going from slightly elevated ALT/AST levels, to astronomically high ALT/AST levels upon Interferon therapy (ALT/AST are now only moderately elevated, but have remained far above tested levels prior to Interferon therapy). The side effects from interferon were so severe, I had to stop six months in.
Like many others (~50%) who have lived with this virus for many years, while not being specifically diagnosed with Cryoglobulinemia, I have some of the textbook symptoms. The outward symptoms ( occasional rash, bruising, edema in the lower legs) so far have been mild enough that others don't seem to notice them. However, I have undergone three major surgeries for joint problems that no one else in my family has ever experienced.
There is nothing to prove, or disprove that the joint problems I've experienced are related to chronic Hep C infection, but personally.... I strongly suspect that they are.
One of the reasons I am opting for
genric Sof/Led treatment rather than accepting a cheaper treatment known to cause liver damage, is that at a fibrosis score of F3, I think my liver has endured quite enough.
While my insurer, and the physicians held captive by them, seem willing in the interest of saving a little bit of money - and honestly it is not that much
- to roll the dice on additional liver damage, major drug interactions, severe side effects, etc., I am not.
As I've said in a previous post, I've been there, and done that.
I'll know soon enough whether the external and internal symptoms I am experiencing will abate with treatment, and I'll be sharing those experiences with my fellow forum members in future posts.
Time to get well!